MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Intermittent Continuity (1121); Gas Output Problem (1266); Insufficient Flow or Under Infusion (2182); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started, the result will be forwarded in a follow up report.
 
Event or Problem Description
It was reported that system failed during case.No injury reported.
 
Event or Problem Description
It was reported that system failed during case.No injury reported.
 
Additional Manufacturer Narrative
Based on the analysis of the device logfile, the case could be reconstructed.It was found that the device forced a shutdown of automatic ventilation due to a detected wrong motor position.To prevent from damages, the system is designed to shut down automatic ventilation and to alert the user to this condition by means of a corresponding alarm.Manual ventilation and the monitoring functions remain available to the full extent.During on-site checking in follow-up to the event, it was found that the o-ring had come loose, which fixes the rolling diaphragm to the piston.It could be concluded that most likely either the o-ring or mechanical abrasion of the diaphragm caused an incorrect reading of the encoder disk, or the piston got blocked due to increased mechanical stress caused by the detached rolling diaphragm.The exact root cause could not be finally determined.Neither can the loosening of the o-ring finally be determined.An assembly error and/or unusual mechanical contact between the lower piston housing and the piston very likely caused the o-ring to get detached from the diaphragm/piston.Since the replaced parts were not available for investigation, the exact root cause could not be finally determined.Nevertheless, dräger finally concludes that the device behaved as specified upon the detected wrong motor position; no patient consequences have been reported.On-site, the lower diaphragm and o-ring as well as upper diaphragm have been replaced accordingly.After the replacement, the device passed testing and was returned back to use with no further problems reported.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22661599
Report Number9611500-2025-00419
Device Sequence Number3678145
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)210329(93)8606500-68
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown